Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Trileptal

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 10-18-2003, 05:00 AM
Sue
Guest
 
Posts: n/a
Default 4 yr old with seizures

My granddaughter, 4 yrs old had her 1st seizure a month ago. Last Friday, she had 2 more. Both times we had to call 911. A week ago her neurologist prescribed Trileptal. She has been agressive with energy that does not stop. She bit 4 kids at preschool yesterday. She was never a biter before this. The doctor said this isn't a side effect, however the drug has only been on the market 3 yrs and it appears the majority of children (3-16) tested were over 11 yrs old. Has anyone else had similar experiences with their young child? I'm not convinced this is the drug for her. Her behavior is too erratic and abrupt...not to be related to the medication.
Reply With Quote
  #2  
Old 12-02-2005, 06:00 AM
joyce
Guest
 
Posts: n/a
Default No Subject

I realize your letter was written sometime back, but if you're still haveing problems I hope this will help. In reading about the side effects of Trileptal today, I noticed one side effect is abnormal thoughts. I think it causes my son to think that he's more powerful than others. He has very little speech but that is his attitude. My son has multiple disabilities: a congenital birth defect, oppositional defiance disorder, developmental delays, seizures & possible bipolar disorder. Before beginning Trileptal my son was on Carbatrol. Before that he was on Depakote for a year after being off all meds for about a year. Before that he was on Phenobarbytol & Tegretol together. The Phenobarb actually causes developmental delays & yet they had my son on it until he was five. (I adopted him at age 3-1/2 and it took a year before the adoption was finalized. While we waited for our court day I was afraid to rock the boat with any doctors. As soon as the adoption was finalized I began to be more active in my sons medical decisions.) I will tell you that doctors have always told me that it isn't the meds, regardless of how abrupt the behavior change when he begins a new medicine. His neurologist insisted that Depakote was not making him aggressive that it's used to treat aggression. After my son put his head through my cousin's window because I said he had to play outside. I took him to a psychiatrist who gave me the best info any doctor has ever given me. He told me that if a drug works for 99% of the people it was prescribed for your child can be part of the 1% that it doesn't help. I wrote the neurologist a note outlining the horrible year we'd had and insisting he call me. He did call but insisted it wasn't the depakote (even though one of the less frequent side effects of depakote is aggression). I insisted he change the med and he finally did. He put my son on Carbatrol and his personality returned to normal. After break through seizures we switched to Trileptal. On Trileptal by itself my son is somewhat aggressive, but the aggression increases as we increase the dose. His aggression seems to be linked to anxiety. The upshot of this long note is to follow your instincts. Contact the doctor (not the nurse who usually acts as a go- between, the doctor finds it harder to be obstinate when he talks to the family directly). Tell the doctor of your concerns and request that your granddaughter's meds be changed. If the doctor refuses, contact a doctor referral service to find another neurologist. Interview the neurologist before making an appt. to make sure the new doctor will listen to your input. Please contact me if you have any other questions or just need moral support. Doctors are not always open to family feedback!
Reply With Quote
  #3  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I am having the same problem with my daughter who is 4 (nearly 5) . She was never aggrssive like this before the trileptal. I asked the pharmacist and it was confirmed that agrssive behavior/moodiness can be a side effect of this med. We are waiting on the call back with a prescription for something else. <br><br>Seh has hinged AFO's, she snapped my thigh with them and lifted up, pulling a spot of skin off. this was no accident. two days later she told her sister who was helping her put her AFO's back on " i gonna pinch you" and her sister not thinking that she meant with her braces didn't move her foot off of her leg and she got her too. Not as back, little sister did at least open the brace back up of of her sister. She is shoving, throwing things and just screaming. I never thought I would say anything like this BUT this is worse than her seizures. <br><br>sometimes the best person to ask about a med is the pharmacist. Our has caught a few interactions and doses that were to high.
Reply With Quote
  #4  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

my son was given this medication. once he was on it for a few months. i could not control my kid at all. he was a totally different child. it was definately the trileptal. it is definately a side effect. i would speak to her doctor about the side effects.<br><br>good luck<br>trileptal destroys kids
Reply With Quote
  #5  
Old 09-27-2007, 02:43 PM
LaFonda General
Guest
 
Posts: n/a
Default 8 yr old and agression

my son was given this medication and too his aggressive behavior is an issue. I have a meeting with our neurologist on this coming Thursday and I am asking for a medication change. My son fights me and everyone around him if he gets frustrated. Before, the seizure and this medication he had never talked back. Now he talks back, he is oppositional, he thinks he can bet the world and has had abnormal thoughts.<br><br>Best,<br><br>LaFonda
Reply With Quote
  #6  
Old 02-07-2008, 06:58 PM
Unregistered
Guest
 
Posts: n/a
Default No Subject

epilepsy crises, aggressive behaviour need a ct or an mri of the brain. have you ever done one?
Reply With Quote
  #7  
Old 02-07-2008, 06:59 PM
Kelly
Guest
 
Posts: n/a
Default No Subject

I have a son who is 8 years old. I have noticed a definite change in his behavior since starting trileptal about 11 months ago. He is much more aggressive and disruptive behaviorally. His cognitive abilities are slower and he has much more difficulty concentrating. But the behavior has been a big change for him.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
15 year old w/o seizures Kayle Trileptal 0 09-13-2007 03:45 PM
seizures Claude Hodder Keppra 2 09-12-2007 02:37 PM
Uncontrolled Seizures Pamela Chapman Keppra 4 12-03-2005 06:00 AM
5yr Old w/t Seizures Nikki Trileptal 0 12-03-2005 06:00 AM
Trileptal for seizures Teri Trileptal 0 12-03-2005 06:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 12:53 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.